Rocky Mountain Journal of Mathematics

Cyclicity of the left regular representation of a locally compact group

Zsolt Tanko

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We combine harmonic analysis and operator algebraic techniques to give a concise argument that the left regular representation of a locally compact group is cyclic if and only if the group is first countable, a result first proved by Greenleaf and Moskowitz.

Article information

Source
Rocky Mountain J. Math., Volume 48, Number 3 (2018), 1015-1018.

Dates
First available in Project Euclid: 2 August 2018

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1533230837

Digital Object Identifier
doi:10.1216/RMJ-2018-48-3-1015

Mathematical Reviews number (MathSciNet)
MR3835584

Zentralblatt MATH identifier
06917360

Subjects
Primary: 22D10: Unitary representations of locally compact groups
Secondary: 22D25: $C^*$-algebras and $W^*$-algebras in relation to group representations [See also 46Lxx]

Keywords
Left regular representation group von Neumann algebra Fourier algebra

Citation

Tanko, Zsolt. Cyclicity of the left regular representation of a locally compact group. Rocky Mountain J. Math. 48 (2018), no. 3, 1015--1018. doi:10.1216/RMJ-2018-48-3-1015. https://projecteuclid.org/euclid.rmjm/1533230837


Export citation

References

  • P. Eymard, L\textquoteright algèbre de Fourier d\textquoteright un groupe localement compact, Bull. Soc. Math. France 92 (1964), 181–236.
  • F.P. Greenleaf and M. Moskowitz, Cyclic vectors for representations of locally compact groups, Math. Ann. 190 (1971), 265–288.
  • ––––, Cyclic vectors for representations associated with positive definite measures: Nonseparable groups, Pacific J. Math. 45 (1973), 165–186.
  • R.V. Kadison and J.R. Ringrose, Fundamentals of the theory of operator algebras, Vol. II, Advanced theory, Corrected reprint of the 1986 original, Grad. Stud. Math. 16 (1997), 399–1074.
  • V. Losert and H. Rindler, Cyclic vectors for $L^{p}(G)$, Pacific J. Math. 89 (1980), 143–145.
  • M. Neufang and V. Runde, Harmonic operators: The dual perspective, Math. Z. 255 (2007), 669–690.